MAUDE Adverse Event Report: Ethicon Inc. ETHILON; Suture, Nonabsorbable, Synthetic

Ethicon Inc. ETHILON; Suture, Nonabsorbable, Synthetic
Catalog Number 1667G
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a hand surgery on an unknown date and suture was used.During hand surgery, doctor has had two occasions where the line was frayed.Patient was not affected by suture.The frayed suture was detected by the surgeon and did not provide a significant delay in the procedure.It is a very small section of about 4 mm that was damaged, so the surgeon was able to work around it.They opened a few other sutures from the same lot number and did find others that were damaged.No patient or end-user was injured.Device is not available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/28/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: ¿ did the event occur during one or multiple procedures? *if this occurred in multiple procedures, - please confirm the number of patients affected by the alleged deficiency.- have any of these events been previously reported to ethicon? if yes, provide the respective reference number(s).- please create a new pc file for each patient/event.- how many devices demonstrated the reported alleged deficiency? this event occurred during multiple procedures.Two procedures that i know of.This has not been previously reported.We found about 6 sutures with the deficiency.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
ETHILON
Common Device Name
Suture, Nonabsorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50916699
Report Number2210968-2026-09758
Device Sequence Number5394631
Product Code GAR
UDI-Device Identifier10705031001817
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1667G
Device Lot Number10EPC9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown